HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Bipolar Disorder (https://www.healthboards.com/boards/bipolar-disorder/)
-   -   Lamictal and lack of motivation (https://www.healthboards.com/boards/bipolar-disorder/475346-lamictal-lack-motivation.html)

TLynn07 02-26-2007 06:25 AM

Lamictal and lack of motivation
 
Currently on my 4th week of the med, soon to approach 100 mg. My complaint is that I have absolutely no desire to do anything. More often than not, I wind up sleeping an average of 11 hours per night, and it is an incredible fight just to get myself out of bed, in the shower, and ready for work. I don't want to bother talking to people, everything feels pointless, as though nothing I do or say matters in the scheme of things anyway.

It's somehow different from being depressed and unmotivated. Hard to describe, but I cannot feel the feeling of depression anymore. I have not cried once since starting the med, I suppose this would be taken as a good sign, but it's incredibly frustrating. The only thing I feel is a blunting of my emotions. I just can't feel anymore.

I'm also on 20 mg. of Lexapro, I'll have to research its side effects too, but from what I've read, Lamictal is known to cause especially the lack of motivation.

TLynn07 02-26-2007 06:41 AM

Re: Lamictal and lack of motivation
 
Ok, so Lexapro is apparently a culprit too. Double-whammy. Fantastic. And I don't really care. Ha.

This is so horrible. I just want to stare into space all day long. And I probably could, I feel so out of it most of the time.

I get headaches daily too. And my appetite is shot. I have not spoken to my friends in a month, and I have no plan to reconnect with them.

I was recently accepted into community college (I should be ecstatic seeing as how I had to leave my private university 2 yrs. ago b/c of severe depression), but I don't even feel like taking the placement exams or taking any steps for that matter. I got the letter, and was like, "Oh."

???!!!

oldrocker 02-26-2007 05:58 PM

Re: Lamictal and lack of motivation
 
I recently went up to 100 mg, and I feel great now. I would stick with it and see what happens.

jen1008 02-26-2007 09:48 PM

Re: Lamictal and lack of motivation
 
This all happened to me when I first started on Lamictal, well it never really went away (It's been 2 1/2 yrs). My pdoc put me on Adderall to counteract these symptoms. It really helped me.

roz5 02-27-2007 02:42 AM

Re: Lamictal and lack of motivation
 
My suspicion would be the Lexapro. I had that issue when taking it. I am now on Lamictal and am doing great.....just the opposite with the need for sleep! I'm in bed at 10pm and up at 4am!
The Lexapro made me want to sleep all day...no energy.
I am currently taking Lamictal (still working my way up to 100mg.....am on 50 right now)....Abilify (10mg) and Wellbutrin 150mg.

TLynn07 02-27-2007 06:43 AM

Re: Lamictal and lack of motivation
 
Thank you for the responses!

I called my psychiatrist yesterday, and immediately he said to cut my Lexapro down to 10 mg and that should help things along...I do feel slightly better today.

It's comforting to know that others have felt the same way, my parents believe it's just a phase and that if I had a more positive attitude...you know...

I was so upset yesterday that I did a bit of self-medicating by doubling my dose of Ativan, just to see what would happen. I knew it wouldn't be fatal or anything, but I guess in a way I was hoping I would at least pass out or something...it actually made me feel better, much more calm and composed, so I am wondering, should I continue this? I have been on benzos for over a year, and have built up such a tolerance that 1 mg does absolutely nothing for me. I mentioned this to my doctor and he suggested 1.5...but?

Sorry for straying from the topic at hand. I'm glad to hear that so many of you have had a positive response from Lamictal, it reinforces what I've heard about it from others. I think I will just have to stick with it as the dose increases to a therapeutic level.

Thanks, all!!!


All times are GMT -7. The time now is 10:13 AM.